question-icon

What causes excessive sweating on head?

default
Posted on Thu, 17 Jul 2014
Question: my head sweats to dripping wet at night and is a real problem when I have gone to a beauty salon! what cause's this to happen to me? I am 81 years old and try to stay active but I can't even travel when my hair is ugly! I have ask my doctor and no answer! I've had two heart attacks in 2006. also 4 spinal surgeries and some rods in my spine. I have pain with it but don't take pain killers as they make me sick at my stomach.
also I haven't any female organs left at the age of 25 years . I took hormones until I was 70. what do you think?
doctor
Answered by Dr. Vinay Bhardwaj (5 hours later)
Brief Answer:
Excessive sweating, things to look into

Detailed Answer:
Hi XXXX Thanks for coming to HealthCareMagic. I have read and understood the information here and I can't narrow down the cause of your hyperhidrosis (that the fancy medical term for excessive sweating) to any one thing.

So let me try and give you some basic information here on what needs to be looked into and we can see if we can narrow this down further.

1.Thyroid problems

Thyroid problems are a common cause for kidney disease patients to experience excess sweating. Kidney disease is responsible for maintaining balance of electrolyte like sodium, potassium, phosphorus and calcium and so on. Low calcium level in blood can cause hyperparathyroidism, which can cause excessive sweating.

2. Low blood sugar

For people with Diabetic Nephropathy, a kind of kidney disease caused by Diabetes, they may experience excess sweating when their blood sugar is lower than the normal range due to high insulin injection. If this condition is left uncontrolled, diabetic coma will occur easily.

3. Medicines

With kidney disease in advanced stage, patients always need to take various medicines to deal with kidney problem or annoying symptoms. Under such a condition, sweating may occur as a side effect of a certain medicine.

4. Low blood pressure

For kidney disease patients, if their blood pressure becomes extremely low due to taking too much hypotensive drugs or some reasons, they may also experience sweating symptom.

5. Overweight

Kidney disease patients who are overweight, they also sweat easily.

So these are some of the possibilities we need to look into? Have you had your thyroid and blood sugar levels checked recently? Are you on any regular medications? If you tell me, I can go over them to see if they have that side effect.

I look forward to your response and I hope that this has put you at ease a bit.

Vinay
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Vinay Bhardwaj (23 hours later)
My meds, Losart......paroxetine.........pravastatin ......trazodone 50mg......
magnesium ....vit. D 2000iu.........
I quit taking them all!! I can't find out anything about how my head is so wet every nite!! I also have very bad incontinence. I've never been told I have bad thyroid . anything else you want to know??

XXXX
YYYY@YYYY
doctor
Answered by Dr. Vinay Bhardwaj (9 hours later)
Brief Answer:
Meds?

Detailed Answer:
Why are you not taking your meds? Have you been told by your PCP to do that? I just worry that medications that you should be taken are bring missed.

But since you NOT taking them at the moment and the sweating persists, we can't blame the sweating on side effects of the meds.

I see that you have had your thyroid checked recently, I would still check it at least once a year.

The last strong suspicion that I have is your blood sugar control, very high and very low sugars can cause sweating like clockwork. So it may be a good idea to get your Fasting and Post Prandial (That means 2 hours after eating) blood sugars when you can.

The last bit of advice is to get your Serum Creatinine and Blood Urea Nitrogen (BUN) levels checked. If you've been told you have kidney disease, then we need to see how bad it is and if it needs further management.

So to sum up, I would suggest that you get your Thyroid levels checked once a year, your blood sugars and your Creatinine + BUN checked at your next checkup. That will allow us to get more solid data on what is going on.

Looking forward to your reply.

Vinay
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vinay Bhardwaj

Neurologist, Surgical

Practicing since :2006

Answered : 544 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes excessive sweating on head?

Brief Answer: Excessive sweating, things to look into Detailed Answer: Hi XXXX Thanks for coming to HealthCareMagic. I have read and understood the information here and I can't narrow down the cause of your hyperhidrosis (that the fancy medical term for excessive sweating) to any one thing. So let me try and give you some basic information here on what needs to be looked into and we can see if we can narrow this down further. 1.Thyroid problems Thyroid problems are a common cause for kidney disease patients to experience excess sweating. Kidney disease is responsible for maintaining balance of electrolyte like sodium, potassium, phosphorus and calcium and so on. Low calcium level in blood can cause hyperparathyroidism, which can cause excessive sweating. 2. Low blood sugar For people with Diabetic Nephropathy, a kind of kidney disease caused by Diabetes, they may experience excess sweating when their blood sugar is lower than the normal range due to high insulin injection. If this condition is left uncontrolled, diabetic coma will occur easily. 3. Medicines With kidney disease in advanced stage, patients always need to take various medicines to deal with kidney problem or annoying symptoms. Under such a condition, sweating may occur as a side effect of a certain medicine. 4. Low blood pressure For kidney disease patients, if their blood pressure becomes extremely low due to taking too much hypotensive drugs or some reasons, they may also experience sweating symptom. 5. Overweight Kidney disease patients who are overweight, they also sweat easily. So these are some of the possibilities we need to look into? Have you had your thyroid and blood sugar levels checked recently? Are you on any regular medications? If you tell me, I can go over them to see if they have that side effect. I look forward to your response and I hope that this has put you at ease a bit. Vinay